Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 62, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 22, 2006, 12:52 PM CDT for Caldwell County, Lyon County, Kentucky. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2006, 12:52 PM CDT (17:52 UTC)
- Expired
- Sep 22, 2006, 2:45 PM CDT
- In force
- 113 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Caldwell County, KY, Lyon County, KY
The radar
The Paducah radar (KPAH), 71 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 4:45 AM CDT, 8 hours 7 minutes earlier.
Area forecast discussion, Sep 22, 4:45 AM CDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 445 AM CDT FRI SEP 22 2006 .DISCUSSION... AS A VIGOROUS MID LEVEL AND SFC LOW ROTATED TOWARD THE DAKOTAS TONIGHT...CLUSTERS OF TSTM ACTIVITY ASSOCIATED WITH A LLJ WERE MOVING NE ACROSS SERN MO...SRN IL...AND WRN KY. WITH THE WAA GOING ON...DEW POINTS WERE ON THE RISE ACROSS THE PAH FCST AREA...AND TEMPS WERE GENERALLY HOLDING STEADY OR RISING. AS THE CURRENT LOW DEPARTS TO THE NORTH...A SHORTWAVE TROF ORIGINATING OVER BRITISH COLUMBIA WILL BEGIN ITS SWEEP ACROSS THE NRN TIER OF STATES TODAY. AS A RESULT...A RAPID TRANSPORT OF MOISTURE INTO OUR REGION WILL OCCUR ON THE HEELS OF A WARM FRONT. THE FRONT ITSELF COULD ENHANCE CHANCES OF HEALTHY TSTM ACTIVITY TODAY. HIGH THETAE AIR WILL BE IN PLACE BEHIND THE FRONT THIS AFTN...WITH NO OTHER FOCUSING MECHANISMS UNTIL THE SHORTWAVE TROF/LOW SWEEPS A COLD FRONT THROUGH THE AREA ON SAT EVE. HOWEVER... WIND FIELDS ALOFT WILL BE FAVORABLE FOR SVR WX ESPECIALLY OVER SERN MO AND SRN IL TODAY...AND INSTABILITY WILL BE ON THE INCREASE ESPECIALLY IF THERE ARE SOME BREAKS IN THE CLOUDS...SO WHATEVER CONVECTION OCCURS WILL REQUIRE SPECIAL ATTENTION. THERE WERE SOME DIFFERENCES IN THE WRF/GFS SOLUTIONS AS TO THE LOCATION/PATH OF THE SFC LOW AND BEST SHEAR ON SAT...BUT THE ENTIRE REGION WILL BE UNDER AT LEAST A SLIGHT RISK OF SVR WX AS THE MID/UPPER LEVEL WINDS INCREASE AND A LLJ KICKS IN AHEAD OF THE AFOREMENTIONED LOW WHICH WILL HEAD NEWD ACROSS MO DURING THE DAY /ACCORDING TO THE RATHER CONSISTENT GFS/. AFTER DIMINISHING SHOWERS SAT NIGHT...SFC HIGH PRESSURE WILL MOVE INTO THE MIDWEST...PROVIDING SLIGHTLY BELOW NORMAL TEMPS WELL INTO THE WEEK. ANOTHER MID LEVEL SHORTWAVE WILL RETURN A CHANCE OF PCPN TO THE FCST LATE IN THE WEEK. WITH SOME EXCEPTIONS...MOS GUIDANCE WAS FAIRLY CLOSE. TENDED TO SHOW A SLIGHT BIAS TOWARD MAV NUMBERS. MADE VERY FEW CHANGES TO THE GRIDS BEYOND DAY 4. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DB
Hazardous weather outlook, Sep 22, 9:30 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 930 AM CDT FRI SEP 22 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-231000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 930 AM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR MAINLY SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI TODAY AND TONIGHT...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN KENTUCKY AND SOUTHWEST INDIANA. THESE RISKS ARE IN ASSOCIATION WITH A WARM FRONT THAT WILL LIFT ACROSS THE AREA TODAY...WITH THE PRIMARY SEVERE WEATHER THREAT BEING DAMAGING WINDS. A MORE ISOLATED TORNADIC AND LARGE HAIL THREAT CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING FLOODING IS ALSO POSSIBLE...AND AS A RESULT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY... ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME DURING THE NEXT 24 TO 36 HOURS.
In the hours before
Local storm report, Sep 22, 12:30 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1230 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD PADUCAH 37.07N 88.64W
09/22/2006 MCCRACKEN KY NWS EMPLOYEE
WIDESPREAD STREET FLOODING IN PADUCAH...LONE OAK...AND
HENDRON AREA.
&&
PATSLocal storm report, Sep 22, 12:40 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1240 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM FLASH FLOOD PALMA 36.96N 88.38W
09/22/2006 MARSHALL KY NWS EMPLOYEE
SIX INCHES OF WATER OVER ROAD 1712.
&&
PATSLocal storm report, Sep 22, 12:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1247 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM FLASH FLOOD 1 E KEVIL 37.08N 88.87W
09/22/2006 MCCRACKEN KY NWS EMPLOYEE
FLOWING WATER 3 TO 4 INCHES DEEP ALONG HIGHWAY 60 BETWEEN
KEVIL AND HEATH WHERE THE 4 LANE BECOMES A 2 LANE.
&&
PATSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 9:05 AM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 34 hr |
| Sep 22, 11:20 AM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, Graves, McCracken | 3 hr |
| Sep 22, 12:01 PM CDT | Flash Flood Warning | PAH | Livingston, Marshall | 3 hr |
| Sep 22, 2:02 PM CDT | Flash Flood Warning | PAH | McCracken | 58 min |
| Sep 22, 3:16 PM CDT | Tornado Warning | PAH | Ballard | 44 min |
| Sep 22, 4:00 PM CDT | Tornado Warning | PAH | Livingston | 30 min |
| Sep 22, 4:12 PM CDT | Tornado Warning | PAH | Crittenden | 63 min |
| Sep 22, 4:46 PM CDT | Tornado Warning | PAH | Union, Webster | 59 min |
| Sep 22, 5:26 PM CDT | Tornado Warning | PAH | Daviess, Henderson, McLean | 64 min |
| Sep 22, 5:39 PM CDT | Tornado Warning | PAH | Fulton, Hickman | 66 min |
| Sep 22, 5:41 PM CDT | Tornado Warning | PAH | Webster | 19 min |
| Sep 22, 6:16 PM CDT | Tornado Warning | PAH | Union | 44 min |
| Sep 22, 6:25 PM CDT | Tornado Warning | PAH | Daviess | 50 min |
| Sep 22, 6:32 PM CDT | Flash Flood Warning | PAH | Henderson, Union | 118 min |
| Sep 22, 6:34 PM CDT | Tornado Warning | PAH | Henderson | 41 min |
| Sep 22, 6:41 PM CDT | Flash Flood Warning | PAH | Daviess | 3 hr |
| Sep 22, 6:53 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Graves, Hickman | 67 min |
| Sep 22, 3:28 PM CDT | Tornado Warning | PAH | Massac, Pope | 47 min |
| Sep 22, 3:38 PM CDT | Severe Thunderstorm Warning | PAH | Union | 52 min |
| Sep 22, 3:44 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Williamson | 61 min |
| Sep 22, 3:59 PM CDT | Tornado Warning | PAH | Jackson, Williamson | 61 min |
| Sep 22, 4:18 PM CDT | Tornado Warning | PAH | Johnson, Pope, Saline | 27 min |
| Sep 22, 4:27 PM CDT | Tornado Warning | PAH | Jackson | 48 min |
| Sep 22, 4:41 PM CDT | Tornado Warning | PAH | Saline | 64 min |
| Sep 22, 4:50 PM CDT | Tornado Warning | PAH | Gallatin | 55 min |
| Sep 22, 4:55 PM CDT | Tornado Warning | PAH | Franklin, Williamson | 65 min |
| Sep 22, 5:02 PM CDT | Tornado Warning | PAH | Jefferson | 22 min |
| Sep 22, 5:29 PM CDT | Tornado Warning | PAH | Hamilton | 30 min |
| Sep 22, 5:54 PM CDT | Tornado Warning | PAH | Gallatin, Saline | 36 min |
| Sep 22, 6:02 PM CDT | Flash Flood Warning | PAH | Gallatin, Saline, White | 3 hr |
| Sep 22, 3:34 PM CDT | Tornado Warning | PAH | Perry | 56 min |
| Sep 22, 4:40 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 35 min |
| Sep 22, 5:07 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 53 min |
| Sep 22, 5:19 PM CDT | Tornado Warning | PAH | New Madrid | 56 min |
| Sep 22, 6:14 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 16 min |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.